Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 1, 2008, 4:36 AM MST. It took effect at May 1, 2008, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 4:36 AM MST (11:36 UTC)
- In effect from
- May 1, 2008, 11:00 AM MST
- Expired
- May 1, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 011136 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 436 AM MST THU MAY 1 2008 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG WINDS...LOW HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER RATING... .GUSTY WINDS CAN BE EXPECTED TO REDEVELOP THIS MORNING IN COCHISE... GRAHAM AND GREENLEE COUNTIES. VERY DRY AIR WILL REMAIN OVER ARIZONA AND FIRE DANGER RATINGS REMAIN VERY HIGH TO EXTREME. THEREFORE...THE FIRE WEATHER WATCH ISSUED EARLIER FOR TODAY HAS BEEN UPGRADED TO A RED FLAG WARNING FROM LATE THIS MORNING INTO THIS EVENING. AZZ146-148-012100- /O.UPG.KTWC.FW.A.0012.080501T1800Z-080502T0300Z/ /O.NEW.KTWC.FW.W.0015.080501T1800Z-080502T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 436 AM MST THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THIS IS AN UPGRADE OF THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. THE BACKSIDE OF THE SYSTEM THAT BRUSHED ARIZONA WEDNESDAY BRINGING GUSTY WINDS WILL CONTINUE TO IMPACT THE AREA TODAY. EXPECT GUSTY WINDS BY THIS AFTERNOON...WITH THE STRONGEST SUSTAINED SPEEDS AND GUSTS ACROSS GREENLEE...GRAHAM AND COCHISE COUNTIES. THESE STRONG WINDS COMBINED WITH A VERY DRY AIR MASS AND FUELS WILL MAKE FOR HAZARDOUS FIRE WEATHER CONDITIONS TODAY. WINDS WILL DIMINISH IN SPEED DURING THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
1 follow-up statement
000 WWUS85 KTWC 020247 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 747 PM MST THU MAY 1 2008 AZZ146-148-020400- /O.EXP.KTWC.FW.W.0015.000000T0000Z-080502T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 747 PM MST THU MAY 1 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE WINDS ACROSS SOUTHEAST ARIZONA HAVE DECREASED CONSIDERABLY FROM EARLIER IN THE DAY. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING. SOME LOCATIONS WILL CONTINUE TO EXPERIENCE BREEZY CONDITIONS FOR ANOTHER FEW HOURS...BUT MOST LOCATIONS WILL BE WELL BELOW CRITERIA NEEDED TO MEET RED FLAG CONDITIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 1, 2:15 AM MST, 2 hours 21 minutes earlier.
Area forecast discussion, May 1, 2:15 AM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 AM MST THU MAY 01 2008 .SYNOPSIS...A STORM SYSTEM WILL MOVE THROUGH THE CENTRAL ROCKIES TODAY RESULTING IN COOLER TEMPERATURES AREAWIDE AND BREEZY TO LOCALLY WINDY CONDITIONS FOR EASTERN AREAS. THESE COOLER TEMPERATURES WILL STICK AROUND THROUGH FRIDAY BEFORE WARMER TEMPERATURES RETURN THIS WEEKEND ALONG WITH HIGH PRESSURE ALOFT. && .DISCUSSION...CURRENT WATER VAPOR IMAGERY DEPICTS UPPER LEVEL LOW AND ASSOCIATED TROUGHINESS EXTENDING FROM IDAHO SOUTHWARD THROUGH UTAH AND INTO WESTERN COLORADO. THIS TROUGH WILL SLOWLY PUSH EASTWARD TODAY RESULTING IN WEST TO NORTHWEST FLOW ALOFT AND MOSTLY SUNNY SKIES ACROSS SOUTHEAST ARIZONA. PRESSURE GRADIENT WILL REMAIN TIGHT PARTICULARLY ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES WHERE WINDY CONDITIONS ARE EXPECTED ONCE AGAIN TODAY NEARING WIND ADVISORY CRITERIA IN A FEW LOCALIZED AREAS. THESE WINDY CONDITIONS WILL COMBINE WITH VERY DRY AIR FOR CONTINUED FIRE WEATHER CONCERNS. PLEASE SEE FIRE WEATHER DISCUSSION BELOW FOR ADDITIONAL INFORMATION. COOLER TEMPERATURES ARE EXPECTED TODAY AS WELL WITH HIGHS NEAR OR SLIGHTLY BELOW NORMAL. FLAT RIDGING WILL BUILD IN FROM THE WEST FRIDAY AND CONTINUE INTO THE WEEKEND WITH ONE MORE DAY OF NEAR NORMAL TEMPERATURES FRIDAY BEFORE WARMING BACK UP ABOVE SEASONAL NORMALS SATURDAY AND SUNDAY. MEDIUM RANGE GUIDANCE CONTINUES TO LACK RUN TO RUN CONTINUITY EARLY NEXT WEEK. LATEST 00Z GFS/CANADIAN/ECMWF HAVE SOMEWHAT VARYING THEMES OF DEVELOPING A TROUGH AND ASSOCIATED UPPER LOW NEAR OR OFF THE SOUTHERN CALIFORNIA COAST BY MONDAY AND THEN BEING KICKED EAST ACROSS ARIZONA ON TUESDAY. CONFIDENCE REMAINS LOW AT THIS POINT ON THIS SOLUTION AND EVEN AS SUCH THERE IS LIMITED MOISTURE TO WORK WITH. IN ADDITION...WOULD LIKE TO SEE BETTER CONTINUITY BEFORE MAKING ANY CHANGES TO THE FORECAST WHICH ALREADY HAS PARTLY CLOUDY SKIES...AFTERNOON BREEZES AND NEAR NORMAL TEMPERATURES. && .FIRE WEATHER...THE BACKSIDE OF THE SYSTEM THAT BRUSHED ARIZONA WEDNESDAY BRINGING GUSTY WINDS WILL CONTINUE TO IMPACT THE AREA TODAY. EXPECT GUSTY WINDS BY THIS AFTERNOON...WITH THE STRONGEST SUSTAINED SPEEDS AND GUSTS ACROSS GREENLEE...GRAHAM AND COCHISE COUNTIES. WINDS WILL DIMINISH IN SPEED DURING THE EARLY EVENING HOURS. THE AIR MASS ACROSS THE REGION REMAINED VERY DRY...SO STRONG WINDS ALONG WITH VERY HIGH TO EXTREME FIRE DANGERS RATINGS HAVE PROMPTED THE UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR TODAY. THE RED FLAG WARNING INCLUDES ZONES 146 AND EASTERN SECTIONS OF 148. SOME RELIEF IN THESE STRONG WINDS CAN BE ANTICIPATED FRIDAY INTO SATURDAY...BUT THIS WILL BE SHORT LIVED AS MEDIUM RANGE MODELS INDICATE ANOTHER SYSTEM IMPACTING THE REGION BY MONDAY. && .AVIATION....EXCEPT FOR SOME WISPS CIRRUS...THE SKY WILL BE CLEAR OVER THE NEXT 24 HOURS. EXPECT GUSTY WINDS AT THE TERMINAL SITES AGAIN TODAY...BUT NOT AS STRONG AS ON WEDNESDAY. WINDS WILL DIMINISH AFT 04Z FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE 148 FROM 11 AM TO 8 PM TODAY. WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 30, 8:10 PM MST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 810 PM MST WED APR 30 2008 AZZ019-030-035-020315- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 810 PM MST WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS ARE EXPECTED TO REDEVELOP BY LATE THURSDAY MORNING IN COCHISE...GRAHAM AND GREENLEE COUNTIES. VERY DRY AIR WILL REMAIN OVER ARIZONA AND FIRE DANGER RATINGS REMAIN VERY HIGH TO EXTREME. THUS...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR LATE THURSDAY MORNING INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.